Home > Journals > Minerva Pneumologica > Past Issues > Minerva Pneumologica 2017 December;56(4) > Minerva Pneumologica 2017 December;56(4):271-3

CURRENT ISSUE
 

ARTICLE TOOLS

Publication history
Reprints
Cite this article as

MINERVA PNEUMOLOGICA

A Journal on Diseases of the Respiratory System


Official Journal of the Italian Society of Thoracic Endoscopy
Indexed/Abstracted in: EMBASE, Scopus, Emerging Sources Citation Index


eTOC

 

CASE REPORT  FREEfree


Minerva Pneumologica 2017 December;56(4):271-3

DOI: 10.23736/S0026-4954.17.01801-6

Copyright © 2017 EDIZIONI MINERVA MEDICA

language: English

A case of inhaled paraquat poisoning

Farkhondeh JAMSHIDI 1, Glareh FATHI 2, Hannaneh DAVOODZADEH 3

1 Department of Forensic Medicine and Toxicology and Social Determinant of Health Research Center, Ahvaz Jundishapur University of Medical Sciences, Ahvaz, Iran; 2 Student Research Committee, Ahvaz Jundishapur University of Medical Sciences, Ahvaz, Iran; 3 Department of Toxicology, Islamic Azad University, Shahreza Branch, Shahreza, Isfahan, Iran


PDF  


There is much information about pulmonary side-effects resulted from ingestion poisoning by paraquat, and the consequences of pulmonary poisoning by this poison have been investigated. Moreover, it must be noted that all patients who got poisoned by eating paraquat do not die, but mortality has been reported about 75% for this poisoning. The authors report a case of a 37.5-year-old man, married and illiterate that got pulmonary poisoned unintentionally by facing a lot of paraquat in closed space. In describing the condition of patient, it was recognized that he has had no background of diseases, but he has referred to a health center 24 hours after poisoning, with symptoms of nausea, vomiting, dyspnea. Results of urine and blood tests of patient showed a low rate of poisoning by paraquat, but the review of arterial blood gases (ABG) showed that the patient has gotten acidosis. The patient had no need to dialysis, but drug regimen was prescribed immediately for him as the following: NAC (100 mg/kg IV stat), vitamin E (100 u daily), vitamin C (500 mg daily), pantoprazole (40 mg IV BID). In addition, pulse methylprednisolone (1 g daily) is for three days and cyclophosphamide (15 mg/kg daily) is for 2 days. The patient was discharged without pulmonary fibrosis and any dyspnea and with normal ABG after three days.


KEY WORDS: Inhalation - Poisoning - Paraquat

top of page

Publication History

Issue published online: October 20, 2017
Manuscript accepted: June 1, 2017
Manuscript received: May 30, 2017

Cite this article as

Jamshidi F, Fathi G, Davoodzadeh H. A case of inhaled paraquat poisoning. Minerva Pneumol 2017;56:271-3. DOI: 10.23736/S0026-4954.17.01801-6

Corresponding author e-mail

h.davoodzade@yahoo.com